Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2000, 5:03 PM CST for Red River Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2000, 5:03 PM CST (23:03 UTC)
- Expired
- Mar 18, 2000, 6:00 PM CST
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 2:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 182304 SVRSHV LAC081-190000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 503 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN LOUISIANA * UNTIL 600 PM CST * AT 503 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF COUSHATTA... OR ABOUT 16 MILES EAST OF MANSFIELD...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS $ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN LOUISIANA UNTIL 600 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 18, 2:20 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 PM CST SAT MAR 18 2000 WILL HAVE HANDS FULL TONIGHT AS COMPLEX LOW OUT OF SOUTHERN ROCKIES CREATING SEVERAL AREAS OF CONVECTION ACROSS SOUTHERN PLAINS AND GULF COAST. DEVELOPING LINE OF STORMS IN EAST TX IN VERY WARM AND MOIST AIR. MORE SUN OCCURRED TODAY THAN EXPECTED AND LFK ALREADY REACHED 80 DEGREES WITH DEWPOINT OF 64. UPDRAFT POTENTIAL ALONG WITH LOWERING WET BULB ZEROES INCREASE THREAT OF HAIL...WITH DOPPLER ALREADY DOING HAIL ALERTS. GENERAL MID LEVEL FLOW FAVORABLE FOR MESO DEVELOPMENT. SOME LOW LEVEL BACKING SEEN ON FORT POLK VAD PROFILE...BUT NOT INDICATING FURTHER NORTH AT SHV. EXPECT GREATEST SEVERE THREAT TO THE SOUTH. ETA/AVN INDICATE LESS INSTABILITY OVERNIGHT WITH MID LEVEL COLD AIR ADVECTION UNTIL AFTER MIDNIGHT. THUS...SEVERE THREAT SHOULD END BEHIND THIS SQUALL LINE. HOWEVER... THE ONSET OF STRONG HEIGHT FALLS ALONG WITH CONTINUED UPPER LEVEL DIVERGENCE AND STRONG MOISTURE CONVERGENCE INDICATE HEAVY RAIN MCS TO SET UP FOR MUCH OF THE NIGHT...ESPECIALLY EAST PORTIONS OF AREA. LEAVE IN A CHANCE OF RAIN INTO SUNDAY WITH DEEPER MOISTURE REMAINING MOSTLY NORTH SECTIONS OF AREA. HIGH PRESSURE TO PREVAIL ON MONDAY... MOSTLY SUNNY SKIES AND A GOOD WARMUP AS MASSIVE CLOSED LOW DEVELOPS NEAR FOUR CORNER REGION AND SURFACE LOW TO ITS EAST BRING RETURN FLOW EAST TX BY LATE MONDAY. AT LEAST MODEL TEMPS IN GOOD AGREEMENT AS ONLY DIFFERENCE LIES IN 4TH PERIOD WHERE I WILL SPLIT THE DIFFERENCE. SHV 52/59/39/68 8400 TYR 49/58/41/70 6200 MLU 55/60/41/65 8710 LFK 54/63/39/72 7200 TXK 51/57/40/65 7510 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:23 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 37 min |
| Mar 18, 3:59 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 31 min |
| Mar 18, 4:09 PM CST | Tornado Warning | SHV | Bossier | 51 min |
| Mar 18, 4:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Mar 18, 4:44 PM CST | Tornado Warning | SHV | Webster | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.